Alert archive / Florida / Red Flag Warnings in 2010

Red Flag Warning 3, NWS Key West, FL

December 15, 2010Monroe County, Florida

NWS Key West, FL issued this red flag warning at Dec 15, 2010, 5:22 AM EST for Monroe County, Florida. It took effect at Dec 15, 2010, 10:00 AM EST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 15, 2010, 5:22 AM EST (10:22 UTC)
In effect from
Dec 15, 2010, 10:00 AM EST
Expired
Dec 15, 2010, 6:00 PM EST
In force
8 hr
Issued by
NWS Key West, FL

County Monroe County, FL

The radar

The Miami radar (KAMX), 51 km from the middle of the area, began a volume at 10:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 00:00Z, 10.4 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 00:00Z on 2010-12-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 00:00Z on 2010-12-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -34 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3214 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
-34 m²/s²
0-3 km storm-relative helicity
11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

203 
WWUS82 KKEY 151022
RFWKEY

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
522 AM EST WED DEC 15 2010

FLZ076-077-152300-
/O.NEW.KKEY.FW.W.0003.101215T1500Z-101215T2300Z/
MONROE UPPER KEYS-MONROE MIDDLE KEYS-
522 AM EST WED DEC 15 2010

...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 6 PM EST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A RED FLAG
WARNING FOR THE UPPER AND MIDDLE KEYS...WHICH IS IN EFFECT FROM 10 AM
THIS MORNING TO 6 PM EST THIS EVENING DUE TO RELATIVE HUMIDITY VALUES
BELOW 35 PERCENT FOR FOUR OR MORE HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$


APA
1 follow-up statement
999
WWUS82 KKEY 152243
RFWKEY

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
543 PM EST WED DEC 15 2010

FLZ076-077-152345-
/O.EXP.KKEY.FW.W.0003.000000T0000Z-101215T2300Z/
MONROE UPPER KEYS-MONROE MIDDLE KEYS-
543 PM EST WED DEC 15 2010

...RED FLAG WARNING WILL EXPIRE AT 6 PM EST THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 6 PM EST THIS EVENING. RELATIVE
HUMIDITY HAS INCREASED TO NEAR 50 PERCENT THIS EVENING...AS A RESULT
THE RED FLAG WARNING ISSUED THIS MORNING WILL BE ALLOWED TO EXPIRE.

$$

BWC

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this red flag warning went out at Dec 15, 5:08 AM EST, 14 minutes earlier.

Area forecast discussion, Dec 15, 5:08 AM EST, 14 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS
NATIONAL WEATHER SERVICE KEY WEST FL
508 AM EST WED DEC 15 2010

.DISCUSSION...
SKIES ARE CLEAR WITH TEMPERATURES RANGING FROM THE UPPER 30S IN THE
EXTREME UPPER KEYS TO THE MID TO UPPER 40S IN THE LOWER KEYS.
SURFACE WISE...A VERY COLD HIGH PRESSURE SYSTEM IS CENTERED OVER THE
SOUTHEAST UNITED STATES...WITH A RIDGE POKING SOUTHWARD DOWN THE
FLORIDA PENINSULA. ACROSS OUR MARINE DISTRICT...C-MAN STATION
PLATFORM OBSERVATIONS INDICATE NORTH TO NORTHEAST WINDS OF 10 TO 15
KNOTS EXCEPT NEAR 15 KNOTS AT MOLASSES REEF OFF KEY LARGO.

.SHORT TERM (TODAY THROUGH FRIDAY NIGHT)......
HIGH PRESSURE CENTERED OVER THE EXTREME SOUTHEAST UNITED STATES WILL
SETTLE SOUTHEASTWARD INTO THE FLORIDA PENINSULA THIS AFTERNOON AND
TONIGHT...BEFORE SHIFTING INTO THE WESTERN ATLANTIC THURSDAY. A
RIDGE WILL REACH ACROSS THE SUNSHINE STATE THURSDAY AND FRIDAY.
GIVEN THE VERY COOL GULF AND BAY WATERS NORTH OF THE ISLAND
CHAIN...AN EXTREMELY DRY AIRMASS COMBINED WITH THE CLOSE PROXIMITY
OF THE RIDGE WILL RESULT IN TEMPERATURES STRUGGLING TO GET OUT OF
THE MID TO UPPER 50S IN MOST OF THE ISLAND CHAIN...WITH RADIATIONAL
COOLING ALLOWING TEMPERATURES TO FALL NEAR 50 THROUGH MOST OF THE
ISLAND CHAIN EARLY TONIGHT. FOR THURSDAY AND THURSDAY NIGHT...STILL
CONFIDENT A WEAK PRESSURE PATTERN WILL ALLOW MESOSCALE TO DOMINATE
THE WIND REGIME WITH NORTH TO NORTHEAST WINDS HOLDING OVER MOST OF
THE KEYS. BECAUSE OF THIS...HIGH TEMPERATURES SHOULD HOLD IN THE
UPPER 60S TO NEAR 70 IN THE LOWER AND MIDDLE KEYS EXCEPT THE LOWER
TO MID 70S IN THE EXTREME UPPER KEYS. LOW TEMPERATURES SHOULD FALL
INTO THE LOWER 60S THURSDAY NIGHT...BEFORE CLIMBING INTO THE LOW TO
MID 70S ON FRIDAY. PRECIPITATION WISE...POPS WILL BE LEFT OUT UNTIL
FRIDAY WHEN GENEROUS ISOLATED POPS ARE KEPT DUE TO WEAK ISENTROPIC
LIFT.

&&

.LONG TERM (SATURDAY THROUGH TUESDAY)......
A ZONAL MID AND UPPER LEVEL SOUTHERN STREAM FLOW WILL BUCKLE
AGAIN...AS A SHORT WAVE TROUGH OVER THE WESTERN GULF OF MEXICO
FRIDAY NIGHT MIGRATES QUICKLY EASTWARD AND ACROSS THE FLORIDA
PENINSULA AND KEYS ON SUNDAY. WITH THIS FLOW ALOFT...THE
AFOREMENTIONED(2ND PARAGRAPH) WESTERN ATLANTIC RIDGE WILL RETREAT
OFFSHORE INTO THE ATLANTIC SATURDAY...AS ANOTHER...ALBEIT WEAK COLD
FRONT WILL MIGRATE SOUTHEASTWARD AND CROSS OUR SERVICE AREA SATURDAY
NIGHT OR EARLY SUNDAY MORNING. THEREAFTER...HIGH PRESSURE WILL
MOVE SOUTHEASTWARD INTO THE FLORIDA PENINSULA MONDAY AND TUESDAY.
PRECIPITATION WISE...ISENTROPIC LIFT COMBINED WITH WEAK LOW LEVEL
FORCING WILL SUPPORT LOW CHANCE POPS SATURDAY AND SATURDAY
NIGHT...OTHERWISE...ONLY NICKLE POPS WILL BE MAINTAINED IN THE
GRIDS. TEMPERATURE WISE...NEAR NORMAL TEMPERATURES FRIDAY NIGHT AND
SATURDAY WILL ONLY DROP TO SLIGHTLY BELOW AVERAGE THEREAFTER WITH
DAYTIME HIGHS IN THE LOWER 70S AND OVERNIGHT LOWS NEAR 60.

&&

.MARINE...
WITH A RIDGE OF HIGH PRESSURE DROPPING NEAR OUR REGION TODAY AND
TONIGHT...WINDS WILL SLACKEN AND BECOME LIGHT TO GENTLE THIS
AFTERNOON AND CONTINUE THROUGH THURSDAY. FURTHERMORE...BELIEVE A
VERY COOL BAY AND GULF NEARSHORE WATERS WILL KEEP NORTH TO NORTHEAST
WINDS NEAR 10 KNOTS THURSDAY AND THURSDAY NIGHT...BEFORE TURNING
SOUTHEAST FRIDAY AFTERNOON. ON THE ATLANTIC WATERS...WINDS WILL
LIKELY TURN EAST SOUTHEAST THURSDAY NIGHT AND CONTINUE ON FRIDAY.
HENCE...NO EXERCISE STATEMENT HEADLINES OR ADVISORIES WILL BE
REQUIRED ON ALL KEYS WATERS TODAY THROUGH AT LEAST SATURDAY BEFORE
THE NEXT COLD FRONT PASSES LATE SATURDAY NIGHT OR SUNDAY.

&&

.FIRE WEATHER...
A RED FLAG WARNING IS IN EFFECT FOR THE MIDDLE AND UPPER KEYS FROM
11 AM UNTIL 600 PM DUE TO RELATIVE HUMIDITY VALUES BELOW 35 PERCENT
FOR FOUR OR MORE HOURS.

.AVIATION...
NORTHEAST WINDS WILL BECOME 10 TO 15 KNOTS AND GUSTY EARLY THIS
MORNING...THEN RELAX TO 10 KNOTS OR LESS OUT OF THE NORTH TO
NORTHEAST THROUGH LATE MORNING AND EARLY AFTERNOON. SKIES WILL
REMAIN CLEAR.

&&

.PRELIMINARY POINT TEMPS/POPS...
KEY WEST  58  51  69  62 / 00 00 00 00
MARATHON  57  51  68  62 / 00 00 00 00

&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FOR THE UPPER AND MIDDLE KEYS FROM 10 AM EST
     UNTIL 600 PM EST...FLZ076-077.

     WIND CHILL ADVISORY FOR THE UPPER KEYS UNTIL 10 AM
     EST...FLZ076.

GM...NONE.

&&

PUBLIC/MARINE.........APA
AVIATION/NOWCASTS.....SD

VISIT US ON THE WEB AT WWW.WEATHER.GOV/KEYWEST
Hazardous weather outlook, Dec 14, 3:40 PM EST, 13 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE KEY WEST FL
340 PM EST TUE DEC 14 2010

FLZ076-077-078-GMZ031-032-033-052-053-054-072-073-074-075-151100-
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT-
OCEAN REEF TO CRAIG KEY OUT 20 NM-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM-
OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT-
KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM-
340 PM EST TUE DEC 14 2010

...WIND CHILL ADVISORY IN EFFECT FOR THE UPPER KEYS LATE TONIGHT AND
EARLY WEDNESDAY MORNING...
...SMALL CRAFT ADVISORY IN EFFECT FOR HAZARDOUS SEAS ON ATLANTIC
WATERS...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT
COASTAL WATERS.

.DAY ONE...TONIGHT

LOW TEMPERATURES IN THE UPPER 30S IN THE UPPER KEYS COUPLED WITH
NORTH WINDS NEAR 15 MPH WILL RESULT IN MINIMUM WIND CHILL READINGS
NEAR 30 DEGREES LATE TONIGHT. AS A RESULT...A WIND CHILL ADVISORY IS
IN EFFECT FOR THE UPPER KEYS LATE TONIGHT.

A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE COASTAL WATERS OF THE
ATLANTIC TONIGHT DUE TO SEAS BEYOND THE REEF OF UP TO 8 FEET...WITH
EVEN HIGHER SEAS EXPECTED IN THE GULF STREAM.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

TEMPERATURES IN THE UPPER 30S IN THE UPPER KEYS COUPLED WITH NORTH
TO NORTHEAST WINDS OF 10 TO 15 MPH WILL RESULT IN MINIMUM WIND CHILL
READINGS IN THE LOWER 30S EARLY WEDNESDAY MORNING. A WIND CHILL
ADVISORY IS IN EFFECT FOR THE UPPER KEYS EARLY WEDNESDAY MORNING.

A SMALL CRAFT ADVISORY MAY BE REQUIRED FOR ALL KEYS COASTAL WATERS
SATURDAY NIGHT AND SUNDAY.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

BS

Nearby

Red Flag Warnings in Florida, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.